Mississippi, 2013

Damaging Winds in Mississippi, June 29, 2013

June 29, 2013 · NWS MOB · 2 events in 1 county or zone

Thunderstorms developed across southeast Mississippi and produced high winds which caused damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across southeast Mississippi and produced high winds which caused damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 29, 2:45 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 29, 2:45 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SAT JUN 29 2013

.SHORT TERM (TONIGHT AND SUNDAY)...A LARGE UPPER LONGWAVE TROUGH
OVER THE EASTERN CONUS WILL CONTINUE TO DIG SOUTHWARD WITH THE BASE
SETTLING OVER THE NORTHERN GULF OF MEXICO THROUGH THE PERIOD. THIS
WILL ALLOW A FRONTAL BOUNDARY JUST NORTHWEST OF THE AREA TO MOVE
SOUTHEAST OVER NIGHT. A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS
REDEVELOPING NORTH OF HIGHWAY 84 THIS AFTERNOON WILL MOVE SOUTHEAST
WITH THE BOUNDARY ACROSS THE ENTIRE FORECAST AREA THROUGH THE
EVENING HOURS. A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL
BE POSSIBLE. THE PRIMARY THUNDERSTORM HAZARDS WILL BE BRIEF STRONG
TO LOCALLY DAMAGING WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES...AND VERY HEAVY RAINS. THE STORMS WILL MOVE SOUTHEAST OFF
THE COAST AFTER MIDNIGHT...WILL REDEVELOP AGAIN SUNDAY AFTERNOON AS
THE FRONT STALLS. EXPECT ISOLATED COVERAGE NORTHWEST OF I-65 AND
SCATTERED COVERAGE SOUTHEAST OF I-65. THERE WILL REMAIN A MODERATE
RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES TONIGHT AND SUNDAY.

LOW TEMPERATURES TONIGHT WILL RANGE FROM 65 TO 70 DEGREES NORTHWEST
OF I-65...FROM 70 TO 75 DEGREES SOUTHEAST OF I-65. HIGH TEMPERATURES
SUNDAY WILL RANGE FROM 88 TO 93 DEGREES INLAND AREAS WITH MID 80S
ALONG THE IMMEDIATE COAST. /22

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...GLOBAL MODELS AGREE ON
DEVELOPING A CLOSED LOW ACROSS THE OHIO VALLEY SUNDAY NIGHT INTO
MONDAY WITH A TRAILING TROUGH THROUGH THE CENTRAL GULF COAST. IN
ADDITION...A WEAK SFC LOW IS EXPECTED TO DEVELOP OVER SOUTH CENTRAL
ALABAMA AND THE FLORIDA PANHANDLE. THIS WILL KEEP CHANCES OF RAIN
GOING ACROSS THE EASTERN HALF OF THE REGION...WHILE CONDITIONS WILL
BE DRIER TO THE WEST AS A DRIER AIRMASS MOVES INTO THE BASE OF THE
UPPER TROUGH. THE UPPER TROUGH WILL RETROGRADE WESTWARD TUESDAY INTO
WEDNESDAY IN RESPONSE TO THE SUBTROPICAL RIDGE OVER THE WESTERN
ATLANTIC BUILDING WESTWARD. THIS WILL SETUP A SOUTHWESTERLY UPPER
FLOW PATTERN ACROSS THE AREA BETWEEN THE TWO UPPER SYSTEMS RESULTING
IN DEEP TROPICAL MOISTURE RETURNING TO THE AREA. DISTURBANCES IN THE
SOUTHWEST FLOW WILL COMBINE WITH PW VALUES AROUND 2 INCHES TO CREATE
ABOVE NORMAL CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE MIDDLE AND
LATTER PARTS OF THE WEEK. AFTERNOON HIGH TEMPS WILL ONLY TOP OUT IN
THE UPPER 80S TO AROUND 90 EACH DAY DEPENDING ON WHEN RAINFALL
BEGINS EACH DAY. /13

&&

.AVIATION...[29.18 KMOB/KBFM/KPNS TAF ISSUANCE]...VFR CONDITIONS
WILL MAINLY PREVAIL OVER THE LOCAL TERMINALS DURING THE NEXT 24
HOURS. SCATTERED SHRA/TSRA WILL REDEVELOP NEAR THE LOCAL TERMINALS
NEAR 29.23Z...AND SHOULD DISSIPATE BY LATE EVENING. BRIEF REDUCTIONS
IN CIG/VIS TO MVFR TO LOCALLY IFR LEVELS WILL BE POSSIBLE WITH AND
NEAR TSRA. ADDED A PROB30 GROUP AFTER 30.09Z FOR KMOB AND KBFM...AND
AFTER 30.11Z FOR KPNS DUE TO AN APPROACHING WEAK FRONTAL BOUNDARY
FROM THE NORTHWEST. AGAIN EXPECT BRIEF REDUCTIONS IN CIG/VIS TO MVFR
TO LOCALLY IFR LEVELS WILL BE POSSIBLE WITH AND NEAR TSRA. /22

&&

.MARINE...LIGHT TO MODERATE WESTERLY TO SOUTHWESTERLY WINDS WILL
PERSIST THROUGH THE WEEKEND AS A SURFACE LOW OVER THE OHIO RIVER
VALLEY SETTLES SOUTHWARD INTO THE NORTHERN GULF OF MEXICO. THE WINDS
WILL THEN BECOME LIGHTER AND MORE VARIABLE IN DIRECTION MONDAY AND
TUESDAY. LIGHT TO MODERATE SOUTHERLY FLOW SHOULD RETURN BY MID TO
LATE IN THE WEEK AS A RIDGE OF HIGH PRESSURE DEVELOPS ACROSS THE
EASTERN SEABOARD. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL
DEVELOP OVER THE MARINE AREA EACH DAY. WINDS AND SEAS WILL BE
LOCALLY HIGHER NEAR ANY THUNDERSTORM THAT DEVELOPS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  91  69  90  70 /  30  20  10  20  20
PENSACOLA   75  90  75  89  73 /  30  20  20  20  20
DESTIN      78  85  78  88  75 /  40  40  20  30  20
EVERGREEN   69  91  66  91  67 /  30  20  20  30  20
WAYNESBORO  66  92  66  87  66 /  20  10  10  20  20
CAMDEN      67  92  67  89  67 /  20  20  10  30  20
CRESTVIEW   72  91  68  91  69 /  30  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 29, 1:49 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT SAT JUN 29 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-302000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
249 PM CDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH SUNDAY MORNING

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE OUTLOOK
AREA THROUGH THE REMAINDER OF THE AFTERNOON THROUGH THE EVENING HOURS.
A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE
PRIMARY THUNDERSTORM HAZARDS WILL BE BRIEF STRONG TO LOCALLY DAMAGING
WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY
RAINS. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING
AREAS WILL BE POSSIBLE UNDERNEATH THE HEAVIER SHOWERS AND STORMS.

THERE REMAINS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA
BEACHES.

LATE AFTERNOON HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY

STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE
ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE LOCALLY REQUESTED SHOULD SEVERE
WEATHER DEVELOP TODAY. CONTINUE TO MONITOR THE LATEST FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN MOBILE.

GMZ630>635-650-655-670-675-302000-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
249 PM CDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH SUNDAY MORNING

SCATTERED THUNDERSTORMS APPROACHING FROM THE NORTHWEST WILL MOVE
OVER MARINE AREA FROM LATE EVENING THROUGH SUNDAY MORNING. A FEW
STRONG STORMS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 30
KNOTS...LOCALLY HIGHER WAVES...NUMEROUS LIGHTNING STRIKES...AND VERY
HEAVY RAINS REDUCING VISIBILITIES.

MODERATE WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE
END OF THE WEEK. SOME STORMS MAY PRODUCE STRONG WIND GUSTS...LOCALLY
HIGHER WAVES...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

In the hours before

Special weather statement, Jun 29, 3:45 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT SAT JUN 29 2013

ALZ062-FLZ001-292215-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-
445 PM CDT SAT JUN 29 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN
SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 515 PM CDT...

AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BAY MINETTE...OR 3 MILES NORTH OF I65 AND AL 59...AND MOVING
SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  I65 AND CR 47...      I65 AND AL 59...      I65 AND AL 287...
  I65 AND AL 225...     BAY MINETTE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 30 AND 47.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&

The radar

The Mobile radar (KMOB), 101 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
June 29, 4:40 PM CST to 4:42 PM CST
Where
Perry County, 6 mi N of New Augusta
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.287, -89.030

Winds estimated at 60 mph downed trees.

Thunderstorm Wind, Perry

When
June 29, 4:48 PM CST to 4:50 PM CST
Where
Perry County, Beaumont
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.170, -88.930

Winds estimated at 60 mph downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466101, 466104.